Mouth pain with avastin: I just had my 2nd... - My Ovacome

My Ovacome
13,312 members15,964 posts

Mouth pain with avastin

Karenredding1
Karenredding1

I just had my 2nd treatment of Avastin on Friday. On Saturday I felt like I had a toothache. My jaw is sore to the touch. My gums on the one side are extremely painful. I know mouth pain is a side effect. I wasn’t sure if that meant from sores (not present) or just pain in gums. Has anyone else on Avastin experienced the mouth pain? What can you tell me about it?

11 Replies
oldestnewest

Hi Karen, I’ve had tender gums & it is quite a common side effect of Avastin. (Also lots of joint pain). Do tell your Oncologist as any side effect is important to report. BW, Linda x

Can you describe your mouth pain? Just tender gums? Mine feels like a terrible toothache - I had to take a pain pill which took the edge off.

Hi Karen, I would say it was gum tenderness with me. If you look at the side effects of Avastin, it can cause jaw pain/problems - please get it checked out. Look at Avastin.com

They may need to reduce your dose, it sounds quite bad. Lx

Thank you! I spoke to my nurse and she is sure it is from Avastin and should ease up in a few days. She also said she didn’t believe it would happen with subsequent treatments. Sure hope not!!! Xoxo

I had something similar, and my dentist recommended a mouth wash to ease the pain. Unfortunately I can't remember the name of it, but it might be a good idea to ring your dentist for advice. Mine seemed to be quite informed about chemo drugs and mouth care.

Jenny

Thank you!

Hi Karen

I have also experienced a tender mouth pain, infact one side of my tongue has white patches just on the left.It is also difficult to eat really hot or cold food.I will be having my 6 avastin today.I mentioned this to the nurse and she is going to give me some gel to put on 3 times per day Hope you can get something sorted. xx

Thank you!

Hi Karen

I had jaw pain like toothache on Avastin and they sent me to the maxilla facial clinic for a head scan. Turned out to be a tooth problem but couldn’t have it pulled whilst on Avastin so lived on pain killers for a couple of months until I could have an extraction. Do report it as it should be followed up, hopefully it is just a temporary thing! Xxx

Thank you!

To be honest I cannot tell if it originates from Avastin or the Carb/Tax chemo, but I experience some sore places in my mouth as well, usually in the first week after chemo/avastin. Essentially, some patches on my gum and the tip of my tongue are very sensitive (although not raw i.e. no open wound at this point)... almost as if burned or bitten on. Plus the teeth are hypersensitive to acid and temperature.

Brushing and rinsing with a suitable mouthwash after each meal does help, and applying some oral gel onto the sore spots. I use Glandomed mouthwash and Oralife gel. Just check in your local pharmacy what they have available and recommend.

All the best. Maus

You may also like...